Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

PenBeatsSword - Venlafaxine (Effexor XR) woes


PenBeatsSword

Recommended Posts

Hi everyone. 

 

I just wanted to say firstly that I only discovered this site 2 days ago and you have all been an absolute god send! I was in the throes of horrific withdrawal and after seeing how screwed up my doctor's advice has been I have reinstated some of my dose today and I feel like a different person already....

 

A bit about my history with antidepressants: 

 

I'm 32 years old and was put on nortriptyline originally in March 2018 for migraines. The migraines weren't affected in any way by these drugs (different story but in the last 4 months I have found my trigger and have gone from daily to once monthly migraines so that's a win!)

 

I had to switch through 3 different antidepressants (amitriptyline and mirtazapine included) before I could settle on Venlafaxine at 150mg. Nothing else would allow me to sleep through the night. That was around August of 2018. Everything was going OK, and it turned out I had both anxiety and depression which I didn't realise until these started to ease with the Venlafaxine. 

 

In May 2020 the first lockdown in England really got to me, I felt like nothing was helping so I requested to up my dose to 225mg of Venlafaxine. This went fine and I've been fine ever since, however during all of this time I've been working really hard on mindfullness and knowing how to combat my anxiety and depression head one and I truly felt like I was just taking this drug to stop any withdrawal symptoms instead of taking it because I needed it. 

 

Cue the absolute nightmarish hell of Jan 2021..... On the 4th I was instructed by my doctor that it would be fine and dandy to come off, and that I could reduce by 75mg a week, or 2 weeks if that felt too fast..... I wasn't warned of anything except I 'might get a bit dizzy and tired' .... Well week one passes dropping from 225mg to 150mg and I feel a bit off but OK. So week 2 I drop down to 75mg and yeah sure I'm a bit dizzy and I have a properly dodgy stomach but eveywhere seems to say that'll only last a week or 2 and then I'll be drug free so I can take it! ...... Week 3 I drop from 75mg to 0 and my god. I have never in my life, even in the worst throes of depression, had anxiety, panic, derealisation or depersonalisation like it. I was truly for the first time in my life terrified that I was going to either die, or accidently injure myself and die as I had no control. It was so horrific that 3 days in I couldn't get out of bed, and I gave in and started taking 75mg again. I felt better in the next 2 days but in that time I had a subsequent call with my doctor who said 'oh....well you can take a 37.5mg tablet instead. Do that for a week and then come off' ...... So before I even had chance to stabilise on 75 again I was back down to 37.5 for a week. Still dizzy, still panicking away but not as badly. 3 days ago I then thought I cannot drop right off this, I'll take out 1 little tablet inside the capsule and make the dose 25mg. 3 days later there I was having another horrific panic attack, convinced I was never going to be OK and would definitely die of something and so dizzy I couldn't see straight. 

 

That is how I ended up desperately looking around online for help (I had been anyway but looking in all the wrong places like....the NHS website....) and I found this site. I have never felt so relieved to see what now is obviously logic! I'm still in the process of reading through the site but I've already reinstated to 37.5mg and today I felt like a different person! A bit of panicking tonight but very manageable and hopefully it will pass over the week. I am also now committed to staying at this dose for at least a month (assuming it helps and I don't need to updose higher?) and then I will be tapering at 10%. I even bought a pill cutter today in preparation! I literally cannot thank you enough for this websites existence. 

 

I am so incredibly angry at my doctor for essentially throwing my brain off a cliff for the whole of January and I really hope that reinsating will even me out - it's already stopped every single symptom except the night time anxiety/jitters (which to be honest was so bad that I'm probably bringing it on more by worrying it will happen, than it actually being a symptom. It's also an echo of what it has been like since jumping from 75mg-0....)  

 

So that's me! Hello if you got this far, and I hope to join everyone on a successful and much slower journey to being antidepressant free! 

A quick edit just to say I was also advised to take that 37.5mg tablet one day on, one day off. Something I have told my friend off for doing with his antidepressant for literally years, something that has never made any sense to me, and something I was so vindicated to see is actively discouraged here! 

Taper dates are roughly approx as it's been a tough month and all blended together. 

March 2018 - Started antidepressants (cycled through Nortriptyline, Amitriptyline and Mirtazapine)

August 2018 - Started Venlafaxine 150mg

May 2020 - Increased dose to 225mg

Jan 4th 2021 (on advice of GP) - Reduced dose from 225mg - 150mg

Jan 11th (on advice of GP) - Reduced dose from 150mg - 75mg

Jan 18th (on advice of GP) - Reduced dose from 75mg - 0mg 

Jan 21st - Reinstated to 75mg

Jan 27th (on advice of GP) - Reduced dose to 37.5mg

Feb 4th - Reduced dose to 25mg

Feb 9th - Reinstated to 37.5mg 

Link to comment
  • Administrator

Welcome, @PenBeatsSword

 

Good to hear reinstatement has worked for you. You will want to stabilize for a good while before going off. When you are ready to taper, please let us know!

 

You may wish to make a yellow card report for your bad reaction to a terrible idea -- skipping doses to taper.

 

FYI Tips for tapering off venlafaxine (Effexor)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy